MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145048
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, leakage was noted at the junction of the extension tube and bifurcate.The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.The patient developed sepsis and got hospitalized.
 
Event or Problem Description
According to the reporter, during pre-dialysis, leakage was noted at the junction of the extension tube and bifurcate.Both gauzes (venous and arterial extension tube) had blood stain.The patient developed sepsis.The patient did not have sepsis before.The patient was hospitalized to resolve the issue.The catheter was replaced.Betadine and chloraprep were the cleaning agents used (typically utilized to clean the catheter in its entirety).No other topical agents were used for the catheter.Chlorhexidine impregnated dressing (wound dressing) was utilized and it included any cleaning agents or antimicrobial properties.The cleaning agents were allowed to dry thoroughly prior to dressing the area and prior to applying ointment to the area.The patient was not responsible for any type of catheter maintenance.The cleaning agents never switched over the life of the catheter and never mixed.The site never used s epsiderm to clean the catheter.There was no protocol change for cleaning agents used recently.The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during pre-dialysis, leakage was noted at the junction of the arterial port/extension tube and bifurcate where a hole observed.Both gauzes (venous and arterial extension tube) had blood stain.The patient developed sepsis.The patient did not have sepsis before.The patient was hospitalized to resolve the issue.The catheter was replaced with an av (arteriovenous) access.It was stated that the clamps were moved to a new location after each treatment.Betadine and chloraprep were the cleaning agents used (typically utilized to clean the catheter in its entirety).No other topical agents were used for the catheter.Chlorhexidine impregnated dressing (wound dressing) was utilized and it included any cleaning agents or antimicrobial properties.The cleaning agents were allowed to dry thoroughly prior to dressing the area and prior to applying ointment to the area.The patient was not responsible for any type of catheter maintenance.The cleaning agents never switched over the life of the catheter and never mixed.The site never used sepsiderm to clean the catheter.There was no protocol change for cleaning agents used recently.The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder,co, MA 80301
3035816943
MDR Report Key11826801
Report Number3009211636-2021-00106
Device Sequence Number4015676
Product Code MSD
UDI-Device Identifier10884521013278
UDI-Public10884521013278
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Model Number8888145048
Device Catalogue Number8888145048
Device Lot Number1831600237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer06/06/2021
12/14/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/24/2021
01/03/2022
Date Device Manufactured12/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown